Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 30, 2008, 3:06 PM MDT for 12 counties in New Mexico. It took effect at May 1, 2008, 9:00 AM MDT. It was in force for 15 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2008, 3:06 PM MDT (21:06 UTC)
- In effect from
- May 1, 2008, 9:00 AM MDT
- Expired
- May 2, 2008, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 10:22 AM MDT | NON-TSTM WND GST 58 | 6 Ne Las Vegas, NM | |
| May 1, 11:02 AM MDT | NON-TSTM WND GST 67 | 6 Ne Las Vegas, NM | |
| May 1, 12:21 PM MDT | NON-TSTM WND GST 60 | 6 Ne Las Vegas, NM | |
| May 1, 1:23 PM MDT | NON-TSTM WND GST 61 | 6 Ne Las Vegas, NM | |
| May 1, 2:38 PM MDT | NON-TSTM WND GST 59 | 6 Ne Las Vegas, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 392 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4135 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 302106 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 PM MDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT THROUGH 11 PM WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO... .DEEPENING SURFACE LOW PRESSURE IN ADVANCE OF A WEATHER SYSTEM MOVING INTO THE CENTRAL ROCKIES THIS EVENING WILL ALLOW GUSTY SOUTHWEST WINDS TO CONTINUE ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. VERY LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH MID EVENING. WINDS WILL SLOWLY DIMINISH THROUGH MIDNIGHT HOWEVER HUMIDITY RECOVERIES WILL BE POOR IN MANY AREAS. A DRY COLD FRONT DROPPING SOUTHEAST ACROSS THE STATE ON THURSDAY WILL CREATE STRONG NORTHWEST WINDS. VERY DRY CONDITIONS WILL PRODUCE ANOTHER DAY OF DANGEROUS FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER ABOVE 20 PERCENT BY LATE THURSDAY EVENING TO EASE THE FIRE WEATHER DANGER. NMZ101>109-010500- /O.UPG.KABQ.FW.A.0038.080501T1600Z-080502T0400Z/ /O.NEW.KABQ.FW.W.0042.080501T1600Z-080502T0400Z/ /O.CON.KABQ.FW.W.0041.000000T0000Z-080501T0500Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 306 PM MDT WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GUYER
4 follow-up statements
000 WWUS85 KABQ 010447 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1047 PM MDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO... .WINDS WILL CONTINUE TO SLOWLY DIMINISH OVERNIGHT HOWEVER HUMIDITY RECOVERIES WILL BE POOR IN MANY AREAS. A DRY COLD FRONT DROPPING SOUTHEAST ACROSS THE STATE ON THURSDAY WILL CREATE STRONG NORTHWEST WINDS. VERY DRY CONDITIONS WILL PRODUCE ANOTHER DAY OF DANGEROUS FIRE WEATHER CONDITIONS. HUMIDITIES WILL RECOVER ABOVE 20 PERCENT BY LATE THURSDAY EVENING TO EASE THE FIRE WEATHER DANGER. NMZ101>109-011400- /O.EXP.KABQ.FW.W.0041.000000T0000Z-080501T0500Z/ /O.CON.KABQ.FW.W.0042.080501T1600Z-080502T0400Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 1047 PM MDT WED APR 30 2008 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY... THE RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT THURSDAY. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 40
000 WWUS85 KABQ 011318 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 718 AM MDT THU MAY 1 2008 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO... .ANOTHER DAY OF CRITICAL TO EXTREME FIRE WEATHER IS EXPECTED TODAY DUE TO VERY STRONG WINDS AND DRY CONDITIONS. WIND SPEEDS WILL GRADUALLY DECREASE BY LATE THURSDAY EVENING TO EASE THE FIRE WEATHER DANGER...HOWEVER POOR HUMIDITY RECOVERIES ARE ANTICIPATED OVER MANY AREAS OVERNIGHT. NMZ101>109-012200- /O.EXT.KABQ.FW.W.0042.080501T1500Z-080502T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 718 AM MDT THU MAY 1 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 52
000 WWUS85 KABQ 012054 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT THU MAY 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT TONIGHT FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING FOR THE REST OF NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY MORNING INTO FRIDAY EVENING FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS EVENING IN MOST AREAS AND UNTIL ABOUT MIDNIGHT TONIGHT ACROSS EAST CENTRAL AREAS DUE TO VERY STRONG WINDS AND DRY CONDITIONS. WIND SPEEDS WILL GRADUALLY DECREASE OVERNIGHT TO EASE THE FIRE WEATHER DANGER...HOWEVER POOR HUMIDITY RECOVERIES ARE ANTICIPATED OVER MANY AREAS OVERNIGHT. WINDS WILL INCREASE AGAIN ON FRIDAY FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL PLAINS CREATING ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS. NMZ107-108-020600- /O.NEW.KABQ.FW.A.0039.080502T1600Z-080503T0100Z/ /O.EXT.KABQ.FW.W.0042.000000T0000Z-080502T0600Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 254 PM MDT THU MAY 1 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ NMZ101>106-109-020200- /O.CON.KABQ.FW.W.0042.000000T0000Z-080502T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 254 PM MDT THU MAY 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KABQ 020540 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1140 PM MDT THU MAY 1 2008 ...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY MORNING INTO FRIDAY EVENING FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .WIND SPEEDS WILL GRADUALLY DECREASE OVERNIGHT TO EASE THE FIRE WEATHER DANGER...HOWEVER POOR HUMIDITY RECOVERIES ARE ANTICIPATED OVER MANY AREAS OVERNIGHT. WINDS WILL INCREASE AGAIN ON FRIDAY FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL PLAINS CREATING ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS. NMZ107-108-021400- /O.EXP.KABQ.FW.W.0042.000000T0000Z-080502T0600Z/ /O.CON.KABQ.FW.A.0039.080502T1600Z-080503T0100Z/ NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 1140 PM MDT THU MAY 1 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM MDT FRIDAY THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM MDT FRIDAY THROUGH FRIDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 30, 2:49 PM MDT, 17 minutes earlier.
Area forecast discussion, Apr 30, 2:49 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 249 PM MDT WED APR 30 2008 .DISCUSSION...INHERITED FORECAST TRENDS LOOKED REASONABLE AND I DID NOT ALTER MUCH BASED ON TODAYS ACTIVITY AND LATEST MODEL DATA. UPPER TROUGH AND ASSOCIATED COLD FRONT STILL FORECAST TO SLIDE ACROSS NEW MEXICO ON THURSDAY. THE TIGHTENING SURFACE PRESSURE GRADIENT IN ASSOCIATION WITH THE FRONT AND EXPECTED EXCELLENT MIXING EXPECTED TO TAKE PLACE WILL ALLOW FOR THE EFFICIENT TRANSLATION OF STRONG MID LEVEL WINDS TO THE SURFACE. THIS SHOULD RESULT IN A VERY WINDY DAY ACROSS MUCH OF CENTRAL AND ALL OF EASTERN NEW MEXICO THURSDAY. THEREFORE...WE HAVE OPTED TO EXPAND THE COVERAGE AREA OF THE PREVIOUS HIGH WIND WATCH TO INCLUDE MORE OF THE STATE. NOT ALL OF THESE AREAS WILL MEET HIGH WIND WARNING CRITERIA TOMORROW...AND SOME WILL ONLY BE UPGRADED TO WIND ADVISORIES. NEVERTHELESS...THIS SHOULD PROVE TO BE ONE OF THE WINDIER DAYS THIS YEAR. SOME MOISTURE WILL ACCOMPANY THE SYSTEM...ENOUGH TO POSSIBLY LEAD TO ISOLATED SHOWERS OVER OUR NORTHERN MOUNTAINS. THIS WAS HANDLED WELL IN THE INHERITED FORECAST. WINDS ABATE ON FRIDAY BEHIND THE FRONT...BUT WILL STILL BE BREEZY IN MANY LOCALES. NEXT SYSTEM OF NOTE WILL LIKELY INFLUENCE THE STATE BEGINNING ON SUNDAY. MODEL DISCREPANCIES CONTINUE RELATIVE TO THE EVOLUTION OF THIS PATTERN SO CONFIDENCE REMAINS LOW. HOWEVER...AN UPPER LOW WILL LIKELY BEGIN TO SLOWLY MOVE ACROSS THE SOUTHWESTERN STATES FOR THE SUNDAY THROUGH TUESDAY TIME FRAME. WE MAY SEE SOME MOISTURE ADVECTION AND RELATED CONVECTION ACROSS EASTERN NEW MEXICO AS EARLY AS SUNDAY AFTERNOON...WITH SEVERE THUNDERSTORMS A POSSIBILITY. THUNDERSTORMS WILL REMAIN POSSIBLE AS THE CORE OF THE SYSTEM SLIDES ACROSS THE STATE MONDAY AND TUESDAY...WITH THE PATTERN SUGGESTING THAT SEVERE WEATHER IS NOT OUT OF THE QUESTION. AT THIS TIME...THE MODEL DIFFERENCES REVOLVE AROUND THE SPEED OF THE SYSTEM AND SOUTHWARD EXTENT OF COOLEST AIR AND INSTABILITY. FOR THE TIME BEING...WILL KEEP MODEST POPS IN THE FORECAST FOR THIS TIME PERIOD PENDING BETTER MODEL AGREEMENT. && .AVIATION...VFR CONDITIONS PREVAIL ALL AIRPORTS. WIDESPREAD STRONG SOUTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS UP TO 45 KNOTS WILL CONTINUE THRU EARLY WEDNESDAY EVENING BEFORE DIMINISHING TO LESS THAN 20 KNOTS AFTER SUNSET. STRONG NORTHWEST WINDS WILL DEVELOP THURSDAY. LOCAL VSBY RESTRICTIONS OF 3-6 MILES ARE POSSIBLE THURSDAY AFTERNOON... ESPECIALLY OVER THE EASTERN PLAINS. LOCAL MTN OBSCURATIONS ARE ALSO POSSIBLE OVER THE FAR NORTHERN MTNS AS SCT/BKN MID CLOUDS DEVELOP BEHIND THE FRONT THURSDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 42 58 28 64 / 5 5 0 0 GALLUP.......................... 35 58 20 62 / 0 0 0 0 GRANTS.......................... 37 63 23 63 / 0 0 0 0 GLENWOOD........................ 45 74 34 77 / 0 0 0 0 CHAMA........................... 29 47 16 55 / 10 10 0 0 LOS ALAMOS...................... 39 58 26 61 / 0 5 0 0 RED RIVER....................... 30 44 17 50 / 5 10 5 0 TAOS............................ 37 55 22 59 / 0 5 0 0 SANTA FE........................ 39 61 27 62 / 0 0 0 0 SANTA FE AIRPORT................ 41 64 30 63 / 0 0 0 0 ESPANOLA........................ 41 64 29 68 / 0 5 0 0 ALBUQUERQUE HEIGHTS............. 49 71 39 68 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 48 72 35 72 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 46 69 37 69 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 47 72 36 74 / 0 0 0 0 SOCORRO......................... 49 78 38 75 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 43 61 30 64 / 0 0 0 0 MORIARTY/ESTANCIA............... 43 68 31 64 / 0 0 0 0 CARRIZOZO....................... 50 75 38 72 / 0 0 0 0 RUIDOSO......................... 46 68 35 64 / 0 0 0 0 RATON........................... 38 60 26 59 / 5 5 10 0 LAS VEGAS....................... 41 63 26 60 / 0 0 0 0 ROY............................. 43 65 33 61 / 0 0 5 0 CLAYTON......................... 45 68 34 61 / 0 5 10 0 SANTA ROSA...................... 49 76 37 71 / 0 0 0 0 TUCUMCARI....................... 51 76 39 67 / 0 0 5 0 FORT SUMNER..................... 52 79 42 73 / 0 0 0 0 CLOVIS.......................... 51 79 40 71 / 0 0 0 0 PORTALES........................ 52 82 41 72 / 0 0 0 0 ROSWELL......................... 54 87 46 79 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 11 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. RED FLAG WARNING FROM 10 AM TO 10 PM MDT THURSDAY FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ001>010-014-015-018>021-026. HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ002>007-009>013-016>021-026. WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES... NMZ011>013-016-017. && 03/GUYER CORRECTED FOR RED FLAG WARNING THURSDAY
Hazardous weather outlook, Apr 30, 6:00 AM MDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED APR 30 2008 NMZ001>021-026-011200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM MID MORNING THROUGH THIS EVENING ACROSS ALL OF NORTH AND CENTRAL NEW MEXICO. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. THIS SAME AREA IS ALSO UNDER A WIND ADVISORY FROM NOON UNTIL AT LEAST 8 PM FOR SUSTAINED WINDS BETWEEN 25 AND 40 MPH WITH GUSTS BETWEEN 45 AND 55 MPH POSSIBLE. AREAS OF BLOWING DUST WILL ALSO BE KICKED UP BY THE STRONGER WINDS. A PORTION OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN AND ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR HAS THE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...SUSTAINED WIND SPEEDS WILL LIKELY REACH BETWEEN 25 AND 45 MPH WITH GUSTS BETWEEN 50 AND 60 MPH IN MANY AREAS. A FIRE WEATHER WATCH IS IN EFFECT FOR NORTH AND CENTRAL NEW MEXICO FROM LATE MORNING INTO THE EVENING AND A HIGH WIND WATCH IS IN EFFECT FOR MUCH OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN AND ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR AS WELL AS HARDING COUNTY. THIS LATTER AREA MAY SEE GUSTS TO NEARLY 65 MPH. WINDS WILL BLOW FROM THE WEST AND NORTHWEST ON THURSDAY WITH THE PASSAGE OF A COLD FRONT. VERY LOW HUMIDITIES ARE EXPECTED TO ACCOMPANY THE STRONG WINDS...WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY IN MANY AREAS BOTH DAYS. FRIDAY...BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED TO PERSIST OUT OF THE NORTHWEST ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. VERY LOW HUMIDITIES SHOULD ALSO PERSIST WITH ANOTHER AFTERNOON OF CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:40 AM MDT | High Wind Watch | ABQ | 24 hr | |
| Apr 30, 3:40 AM MDT | Wind Advisory | ABQ | 20 hr | |
| Apr 30, 7:02 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 8 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.